×

zbMATH — the first resource for mathematics

Birational positivity in dimension 4. (Positivité birational en dimension 4.) (English. French summary) Zbl 1326.14093
The article under review studies the relationship between the Kodaira dimension \(\kappa (X)\) and a more general notion \(\kappa^+ (X)\) introduced by F. Campana [J. Algebr. Geom. 4, No. 3, 487–502 (1995; Zbl 0845.32027)].
Let \(X\) be a projective manifold of dimension \(n\) and let \(L\) be a holomorphic line bundle on \(X\). The Iitaka dimension of \(L\) is defined as the largest number \(k\in\mathbb{N}\) such that \[ \varlimsup_{m\rightarrow +\infty} \frac{h^0 (X, L^{\otimes m})}{m^k} > 0 . \] The Kodaira dimension \(\kappa (X) := \kappa (K_X)\), and \(\kappa^+ (X)\) is defined by \[ \kappa^+ (X) := \max \{ \kappa (\det \mathcal{F}) | \mathcal{F} \text{ is a coherent subsheaf of }\Omega_X ^p, \text{ for some }p\} . \] It was conjectured by Campana [loc. cit.] that \(\kappa (X) =\kappa^+ (X)\) when \(\kappa (X) \geq 0\). In the same article, Campana proved that, if the good minimal model conjecture holds for dimension \(n\), then we have \(\kappa (X) =\kappa^+ (X)\).
The main result of the article under review is concerned with replacing the abundance conjecture for dimension \(n\) with the abundance conjecture in lower dimension. More precisely, the main theorem of the article is:
Let \(X\) be a projective manifold of dimension \(n\). Assume that the good minimal model conjecture holds for terminal varieties with zero Kodaira dimension up to dimension \(n-m\). If \(\kappa (X) \geq m-1\) then \(\kappa (X) =\kappa ^+ (X)\).
One of the key ingredient of the proof is a result of F. Campana and T. Peternell [Bull. Soc. Math. Fr. 139, No. 1, 41–74 (2011; Zbl 1218.14030), with an appendix by Matei Toma] about the pseudo-effectivity of quotients of \(\Omega_X ^p\) for non-uniruled projective manifolds.
As an application, we know that for \(4\)-dimensional projective manifolds with \(\kappa (X) \geq 0\), we have \(\kappa (X) =\kappa ^+ (X)\). As another interesting application, combining this result with a previous result of Campana, we know that (cf. Thm 1.7), for \(\kappa (X)=0\) and \(\chi (X,\mathcal{O}_X) \neq 0\), then \(\pi_1 (X)\) is finite.
Reviewer: Junyan Cao (Paris)
MSC:
14J35 \(4\)-folds
14E30 Minimal model program (Mori theory, extremal rays)
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Boucksom, Sébastien; Demailly, Jean-Pierre; Păun, Mihai; Peternell, Thomas, The pseudo-effective cone of a compact Kähler manifold and varieties of negative Kodaira dimension, J. Algebraic Geom., 22, 2, 201-248, (2013) · Zbl 1267.32017
[2] Campana, Frédéric, Connexité rationnelle des variétés de Fano, Ann. Sci. École Norm. Sup. (4), 25, 5, 539-545, (1992) · Zbl 0783.14022
[3] Campana, Frédéric, Fundamental group and positivity of cotangent bundles of compact Kähler manifolds, J. Algebraic Geom., 4, 3, 487-502, (1995) · Zbl 0845.32027
[4] Campana, Frédéric, Orbifolds, special varieties and classification theory, Ann. Inst. Fourier (Grenoble), 54, 3, 499-630, (2004) · Zbl 1062.14014
[5] Campana, Frédéric, Orbifoldes géométriques spéciales et classification biméromorphe des variétés kählériennes compactes, J. Inst. Math. Jussieu, 10, 4, 809-934, (2011) · Zbl 1236.14039
[6] Campana, Frédéric; Peternell, Thomas, Geometric stability of the cotangent bundle and the universal cover of a projective manifold, Bull. Soc. Math. France, 139, 1, 41-74, (2011) · Zbl 1218.14030
[7] Cascini, Paolo, Subsheaves of the cotangent bundle, Cent. Eur. J. Math., 4, 2, 209-224 (electronic), (2006) · Zbl 1108.14009
[8] Graber, Tom; Harris, Joe; Starr, Jason, Families of rationally connected varieties, J. Amer. Math. Soc., 16, 1, 57-67 (electronic), (2003) · Zbl 1092.14063
[9] Kollár, János, Flips and Abundance for Algebraic Threefolds, 211, (1992), Société Mathématique de France · Zbl 0782.00075
[10] Kollár, János; Miyaoka, Yoichi; Mori, Shigefumi, Rationally connected varieties, J. Algebraic Geom., 1, 3, 429-448, (1992) · Zbl 0780.14026
[11] Kollár, János; Mori, Shigefumi, Birational geometry of algebraic varieties, 134, viii+254 pp., (1998), Cambridge University Press, Cambridge · Zbl 0926.14003
[12] Miyaoka, Yoichi, Algebraic geometry, Sendai, 1985, 10, The Chern classes and Kodaira dimension of a minimal variety, 449-476, (1987), North-Holland, Amsterdam · Zbl 0648.14006
[13] Miyaoka, Yoichi, Algebraic geometry, Bowdoin, 1985 (Brunswick, Maine, 1985), 46, Deformations of a morphism along a foliation and applications, 245-268, (1987), Amer. Math. Soc., Providence, RI · Zbl 0659.14008
[14] Raynaud, M., Flat modules in algebraic geometry, Compositio Math., 24, 11-31, (1972) · Zbl 0244.14001
[15] Yau, Shing Tung, Calabi’s conjecture and some new results in algebraic geometry, Proc. Nat. Acad. Sci. U.S.A., 74, 5, 1798-1799, (1977) · Zbl 0355.32028
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.